Alert archive / Idaho / Winter Storm Warnings in 2017
Winter Storm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Jan 30, 2017, 1:31 PM MST. It took effect at Jan 31, 2017, 12:00 PM MST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2017, 1:31 PM MST (20:31 UTC)
- In effect from
- Jan 31, 2017, 12:00 PM MST
- Expired
- Feb 1, 2017, 2:21 PM MST
- In force
- 26 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
554 WWUS45 KPIH 302031 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 131 PM MST MON JAN 30 2017 IDZ019-311100- /O.UPG.KPIH.WS.A.0005.170131T1900Z-170202T0100Z/ /O.NEW.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, AND VICTOR 131 PM MST MON JAN 30 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW, WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG THE WYOMING BORDER FROM TARGHEE PASS SOUTH THROUGH PINE CREEK PASS AND 3 TO 6 INCHES BELOW 6000 FEET MSL. * CONFIDENCE...MODERATE TO HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ023-311100- /O.NEW.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 131 PM MST MON JAN 30 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW, WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MST WEDNESDAY. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG THE WYOMING BORDER FROM PINE CREEK PASS SOUTH TO WAYAN AND 3 TO 6 INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. * CONFIDENCE...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
915 WWUS45 KPIH 311056 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MST TUE JAN 31 2017 IDZ019-023-312200- /O.CON.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 356 AM MST TUE JAN 31 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST WEDNESDAY... * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG THE WYOMING BORDER FROM PINE CREEK PASS SOUTH TO WAYAN AND 3 TO 6 INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. * CONFIDENCE...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
647 WWUS45 KPIH 312040 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MST TUE JAN 31 2017 IDZ019-023-011100- /O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 140 PM MST TUE JAN 31 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT TIMES TONIGHT AND WEDNESDAY. * SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG THE WYOMING BORDER FROM ISLAND PARK SOUTH TO WAYAN AND 3 TO 6 INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. * CONFIDENCE...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
246 WWUS45 KPIH 011038 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MST WED FEB 1 2017 ...WINTRY MESS OF WEATHER HEADED FOR CENTRAL AND EASTERN IDAHO... .MOISTURE LADEN, MILD AIR FROM THE EASTERN PACIFIC WILL CREATE A SLOPPY ICY MESS FOR RESIDENTS OF CENTRAL AND SOUTHERN IDAHO AS TEMPERATURES WARM DURING THE DAY TO ABOVE FREEZING, THEN COOL BELOW DURING THE OVERNIGHT TO ACCUMULATE SNOW OVER THE ICY SURFACE. MODERATE TO HEAVY SNOW HAS ALREADY STARTED IN THE HIGHLANDS ALONG THE IDAHO-WYOMING BORDER. BY THURSDAY MORNING, MORE AREAS WILL START RECEIVING SNOW, CHANGING OVER TO RAIN AT LOW ELEVATIONS DURING THE AFTERNOON. THE HEAVIEST SNOW AND RAINFALL AMOUNTS WILL OCCUR FRIDAY AND FRIDAY NIGHT. RAIN FALLING ON SNOW PACK COULD MELT LARGE AMOUNTS OF THAT SNOW AND CAUSE FLOODING DIFFICULTIES, ESPECIALLY IN URBAN AREAS WHERE THE SNOW HAS NO PLACE TO GO. AT HIGHER ELEVATIONS, THE AMOUNTS OF SNOW WILL CREATE TRAVEL DIFFICULTIES AS IT DRIFTS AND BECOMES DIFFICULT TO MAINTAIN CLEAR HIGHWAYS, EVEN AS LATE AS SATURDAY NIGHT. IDZ019-023-011845- /O.NEW.KPIH.WS.A.0006.170202T1200Z-170204T1200Z/ /O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 338 AM MST WED FEB 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT TIMES WEDNESDAY AND WEDNESDAY EVENING. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL FOR TODAY AND THIS EVENING...1.5 TO 6 INCHES FROM MACKS INN TO DRIGGS...AND 3 TO 10 INCHES FROM SOUTH OF DRIGGS TO THE GRAYS LAKE WILDLIFE REFUGE. FOR THURSDAY THROUGH FRIDAY NIGHT...6 TO 18 INCHES OF ADDTIONAL SNOW IS EXPECTED IN THIS AREA, WITH 6 TO 12 INCHES IN POPULATED AREAS. * CONFIDENCE...MODERATE. * LOCATIONS...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN TO BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ018-031-011845- /O.NEW.KPIH.WS.A.0006.170203T1200Z-170205T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 338 AM MST WED FEB 1 2017 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS...HEAVY SNOW WITH WIND CREATING DRIFTING WILL MAKE TRAVEL CONDITIONS DIFFICULT. SNOW CONTROL AGENCIES WILL BE HARD PRESSED TO KEEP ROADS CLEAR...POTENTIALLY MEANING TEMPORARY ROAD CLOSURES. * TIMING...HEAVIEST SNOWFALL WILL OCCUR FRIDAY AND FRIDAY NIGHT, AT THE BEGINNING OF THIS EVENT. * SNOW ACCUMULATIONS...6 TO 15 INCHES OF NEW SNOWFALL FROM FRIDAY MORNING TO LATE SATURDAY NIGHT. * CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO POTENTIAL FOR PARTIAL MELTING...HIGH CONFIDENCE ON TIMING. * LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MESSICK
245 WWUS45 KPIH 011356 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 656 AM MST WED FEB 1 2017 ...WINTRY MESS OF WEATHER HEADED FOR CENTRAL AND EASTERN IDAHO... .MOISTURE LADEN, MILD AIR FROM THE EASTERN PACIFIC WILL CREATE A SLOPPY ICY MESS FOR RESIDENTS OF CENTRAL AND SOUTHERN IDAHO AS TEMPERATURES WARM DURING THE DAY TO ABOVE FREEZING, THEN COOL BELOW DURING THE OVERNIGHT TO ACCUMULATE SNOW OVER THE ICY SURFACE. MODERATE TO HEAVY SNOW HAS ALREADY STARTED IN THE HIGHLANDS ALONG THE IDAHO-WYOMING BORDER. BY THURSDAY MORNING, MORE AREAS WILL START RECEIVING SNOW, CHANGING OVER TO RAIN AT LOW ELEVATIONS DURING THE AFTERNOON. THE HEAVIEST SNOW AND RAINFALL AMOUNTS WILL OCCUR FRIDAY AND FRIDAY NIGHT. RAIN FALLING ON SNOW PACK COULD MELT LARGE AMOUNTS OF THAT SNOW AND CAUSE FLOODING DIFFICULTIES, ESPECIALLY IN URBAN AREAS WHERE THE SNOW HAS NO PLACE TO GO. AT HIGHER ELEVATIONS, THE AMOUNTS OF SNOW WILL CREATE TRAVEL DIFFICULTIES AS IT DRIFTS AND BECOMES DIFFICULT TO MAINTAIN CLEAR HIGHWAYS, EVEN AS LATE AS SATURDAY NIGHT. IDZ019-023-012200- /O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/ /O.CON.KPIH.WS.A.0006.170202T1200Z-170204T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 656 AM MST WED FEB 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY ACTIVITIES ARE STRONGLY DISCOURAGED. * TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT TIMES WEDNESDAY AND WEDNESDAY EVENING. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL FOR TODAY AND THIS EVENING...1.5 TO 6 INCHES FROM MACKS INN TO DRIGGS...AND 3 TO 10 INCHES FROM SOUTH OF DRIGGS TO THE GRAYS LAKE WILDLIFE REFUGE. FOR THURSDAY THROUGH FRIDAY NIGHT...6 TO 18 INCHES OF ADDTIONAL SNOW IS EXPECTED IN THIS AREA, WITH 6 TO 12 INCHES IN POPULATED AREAS. * CONFIDENCE...MODERATE. * LOCATIONS...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN TO BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ018-031-012200- /O.CON.KPIH.WS.A.0006.170203T1200Z-170205T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 656 AM MST WED FEB 1 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE SATURDAY NIGHT... * IMPACTS...HEAVY SNOW WITH WIND CREATING DRIFTING WILL MAKE TRAVEL CONDITIONS DIFFICULT. SNOW CONTROL AGENCIES WILL BE HARD PRESSED TO KEEP ROADS CLEAR...POTENTIALLY MEANING TEMPORARY ROAD CLOSURES. * TIMING...HEAVIEST SNOWFALL WILL OCCUR FRIDAY AND FRIDAY NIGHT, AT THE BEGINNING OF THIS EVENT. * SNOW ACCUMULATIONS...6 TO 15 INCHES OF NEW SNOWFALL FROM FRIDAY MORNING TO LATE SATURDAY NIGHT. * CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO POTENTIAL FOR PARTIAL MELTING...HIGH CONFIDENCE ON TIMING. * LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
023 WWUS45 KPIH 012121 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MST WED FEB 1 2017 IDZ019-023-021100- /O.CAN.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/ /O.NEW.KPIH.WW.Y.0010.170202T1900Z-170203T1200Z/ /O.EXT.KPIH.WS.A.0006.170204T0100Z-170205T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS, VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS 221 PM MST WED FEB 1 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 5 AM MST FRIDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... ...WINTER STORM WARNING FOR THE REMAINDER OF TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM NOON THURSDAY TO 5 AM MST FRIDAY. THE WINTER STORM WARNING FOR THE REMAINDER OF TODAY HAS BEEN CANCELLED AND A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * IMPACTS...PERIODS OF MODERATE SNOWFALL THURSDAY AFTERNOON THROUGH FRIDAY MAY CAUSE TRAVEL DIFFICULTIES, ESPECIALLY OVER MOUNTAIN PASSES. MORE IMPACTFUL WEATHER FOLLOWING FRIDAY NIGHT AND SATURDAY. * TIMING...SNOWFALL WILL INCREASE AND BECOME MODERATE AT TIMES THURSDAY AFTERNOON THROUGH FRIDAY. A SECOND ROUND OF MODERATE TO HEAVY SNOWFALL FOLLOWS FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES IS EXPECTED ABOVE 6000 FEET MSL WITH 1 TO 3 INCHES IN THE VALLEYS BELOW 6000 FEET. UP TO 12 INCHES OF SNOWFALL ABOVE 6500 FEET MSL IS EXPECTED FRIDAY NIGHT AND SATURDAY. * CONFIDENCE...MODERATE. * LOCATION...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN SOUTH TO GEORGETOWN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ IDZ018-031-021100- /O.EXT.KPIH.WS.A.0006.170203T1200Z-170205T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 221 PM MST WED FEB 1 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE HAZARDOUS TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES. OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR HAZARDOUS WINTER CONDITIONS OR CONSIDER ALTERING PLANS IN ACCORDANCE WITH FORECASTS. * TIMING...SNOWFALL INCREASING THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTAL OF 6 TO 16 INCHES ABOVE 6000 FEET MSL AND 1 TO 5 INCHES BELOW 6000 FEET. * CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO PARTIAL MELTING AND VARIABLE TIMING ISSUES. * LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER REGION PARTICULARLY ABOVE 6000 FEET MSL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 30, 3:09 AM MST, 10 hours 22 minutes earlier.
Area forecast discussion, Jan 30, 3:09 AM MST, 10 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 309 AM MST Mon Jan 30 2017 .SHORT TERM...Some mountain areas warmed into the middle 30s and even a few spots sneaking into the 40s, while the lower valleys and Snake Plain remained in inversion conditions with cold air trapped below. so far models have been a little anxious to break things out, that may change with some increasing clouds Tuesday and potential for precipitation Wednesday or Thursday. A low pressure disturbance in the Eastern Pacific is expected to move slowly towards the Pacific NW Coast over the next few days. Ahead of this disturbance, clouds begin to stream inland, initially across Stanley to Island Park, then tonight shift a little to the north before moving south again under the influence of a trough moving south through Canada. Depending which model you follow, this little waving of clouds/precipitation north and south continues into Wednesday. The Upper Snake Highlands remains the best focus for accumulating snow and a Winter Storm Watch remains in effect for that area. By Thursday, the depth of moisture across this area will be greater and more widespread. Eventually, highlights may be needed for the Caribou Highlands and possibly the Central Mountains. The potential for mixed rain and snow increases in the lower valleys Thursday and beyond with a warm sector and southerly intrusion of winds and warm air. RS .LONG TERM...Thu night through Sun night. Moderate to heavy precipitation storm will continue Thu night and Fri, tapering off in the western zones on Fri night, and in the eastern highlands on Sat. With continued westerly flow behind this storm, slight chance/low chance precipitation, mainly in the mountain terrain, also continues. Another weak shortwave moves through the mean upper level ridge on Sun night, bringing moderate precipitation mainly to the Idaho-Wyoming border region. The GFS carries more precipitation for Thu night, then the GFS and ECMWF are very similar for Fri/Fri night, then the ECMWF has more precipitation for Sat, before returning to lighter precipitation Sat night, so there may be a slight issue with timing. But it is very much a dirty ridge situation for the entire period. With the zonal flow, the air will be mild, and the rain/snow line should rise to Stanley's elevation at 6200 ft msl. And it could be all rain for the Snake River plain and eastern Magic Valley. This could make for some flooding problems with the heavy snow pack piled in urban areas with rain on snow. Messick && .AVIATION...Occasional middle cloud will prevent dense fog and even most stratus development, with the exception of the Teton Valley and KDIJ. With the approaching series of storms, winds will also increase and reduce the low visibility/ceiling threat that the ridge normally possesses. Messick && .Air Quality...Inversions should remain in place until Tuesday night. By then we should see increasing cloud cover, some winds over the higher elevations, and potential for precipitation increases as well. RS && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Tuesday afternoon through Wednesday afternoon for IDZ019. &&
Nearby
Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.